Alert archive / California / Wind Advisories in 2011
Wind Advisory 27, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at May 7, 2011, 1:05 PM PDT. It took effect at May 7, 2011, 5:00 PM PDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 1:05 PM PDT (20:05 UTC)
- In effect from
- May 7, 2011, 5:00 PM PDT
- Expired
- May 9, 2011, 9:00 PM PDT
- In force
- 52 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS76 KHNX 072005 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 105 PM PDT SAT MAY 7 2011 CAZ095-098-099-080415- /O.NEW.KHNX.WI.Y.0027.110508T0000Z-110509T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 105 PM PDT SAT MAY 7 2011 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS. * TIMING: WINDS INCREASING THIS EVENING...ESPECIALLY OVER RIDGES AND BELOW PASSES. STRONGEST WINDS WILL OCCUR LATE SUNDAY MORNING THROUGH SUNDAY EVENING BEFORE DECREASING EARLY MONDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...KERNVILLE. * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE DESERTS. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
5 follow-up statements
384 WWUS76 KHNX 080410 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 910 PM PDT SAT MAY 7 2011 CAZ095-098-099-081615- /O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 910 PM PDT SAT MAY 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS. * TIMING: WINDS INCREASING THIS EVENING...ESPECIALLY OVER RIDGES AND BELOW PASSES. STRONGEST WINDS WILL OCCUR LATE SUNDAY MORNING THROUGH SUNDAY EVENING BEFORE DECREASING EARLY MONDAY. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE DESERTS. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
343 WWUS76 KHNX 081605 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 905 AM PDT SUN MAY 8 2011 CAZ095-098-099-090015- /O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 905 AM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS...AND THE TOP OF WALKER PASS. * TIMING: WINDS INCREASING THIS MORNING...STRONGEST DURING THE AFTERNOON AND EVENING HOURS. WINDS WILL SLOWLY SUBSIDE OVERNIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...KERNVILLE. * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINGHAM WEATHER.GOV/HANFORD
800 WWUS76 KHNX 090000 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 500 PM PDT SUN MAY 8 2011 CAZ095-098-099-091100- /O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 500 PM PDT SUN MAY 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS. * TIMING: WINDS WILL CONTINUE THROUGH THE EVENING HOURS...THEN SLOWLY SUBSIDE OVERNIGHT. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
047 WWUS76 KHNX 091001 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 301 AM PDT MON MAY 9 2011 CAZ095-098-099-091815- /O.EXT.KHNX.WI.Y.0027.000000T0000Z-110510T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 301 AM PDT MON MAY 9 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS. * TIMING: STRONG WINDS WILL CONTINUE OVERNIGHT...THEN WEAKEN FOR A FEW HOURS MONDAY MORNING...BUT WILL INCREASE AGAIN MONDAY AFTERNOON BEFORE SUBSIDING IN THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
286 WWUS76 KHNX 091801 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1101 AM PDT MON MAY 9 2011 CAZ095-098-099-100215- /O.CON.KHNX.WI.Y.0027.000000T0000Z-110510T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1101 AM PDT MON MAY 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF JAWBONE AND INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS. * TIMING: STRONG WINDS WILL CONTINUE OVERNIGHT...THEN WEAKEN FOR A FEW HOURS MONDAY MORNING...BUT WILL INCREASE AGAIN MONDAY AFTERNOON BEFORE SUBSIDING IN THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 9:00 AM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 7, 9:00 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 900 AM PDT SAT MAY 7 2011 .SYNOPSIS... TEMPERATURES WILL BE LOWERING TODAY AND THE FIRST HALF OF THE NEW WEEK AS AN UPPER LEVEL LOW PRESSURE AREA DEVELOPS OVER THE GREAT BASIN. THIS LOW WILL ALSO BRING A CHANCE OF SHOWERS TO THE SOUTHERN SIERRA BEGINNING LATE TONIGHT AND CONTINUING INTO MONDAY. GUSTY WINDS WILL DEVELOP IN THE TEHACHAPI MOUNTAINS AND EXTEND INTO THE HIGH DESERTS LATE TONIGHT OR SUNDAY. && .DISCUSSION...THE MARINE LAYER HAS DEEPENED TO NEAR 3K FEET OVERNITE. THIS COMBINED WITH DECREASING HEIGHTS AND A WEAK MID LEVEL SHORTWAVE TROF MOVING ACROSS CENTRAL CA...WILL BRING LOWER TEMPS TODAY. INTERIOR SFC GRADS HAVE INCREASED TO ABOUT 12 MB/S SFO-LAS. LOCALLY BREEZY BELOW DESERTS PASSES TODAY...BUT WINDS WILL BECOME MORE WIDESPREAD LATE TONITE AND/OR SUN AS THE MID LEVEL FLOW STRENGTHENS FROM THE WEST. CURRENT FCSTS LOOKS GOOD AND NO MORNING UPDATE NEEDED. && .PREV DISCUSSION... /ISSUED 420 AM PDT SAT MAY 7 2011/ DISCUSSION... AN UPPER LEVEL APPROACHING FROM THE NORTHEAST PACIFIC IS BRINGING A CHANGE IN OUR RECENT UNSEASONABLY WARM CONDITIONS. YESTERDAY SAW SEVERAL DEGREES OF COOLING IN THE NORTHERN PORTIONS OF THE CENTRAL SAN JOAQUIN VALLEY AS HIGH PRESSURE WEAKENED OVERHEAD AND INCREASING ONSHORE FLOW BROUGHT IN SOME COOLER AIR. LITTLE CHANGE WAS NOTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR. MORE WIDESPREAD AND SIGNIFICANT COOLING WILL NOW BE ON TAP FOR OUR AREA THROUGH MONDAY AS THE LOW PRESSURE SYSTEM DROPS SOUTHEAST ACROSS THE REGION. TEMPERATURES TODAY OVER MUCH OF THE DISTRICT WILL LOWER TO NEAR OR SLIGHTLY ABOVE CLIMO...DECREASING FURTHER TO AS MUCH AS 8-12 DEGREES BELOW SEASONAL AVERAGES SUNDAY AND MONDAY. THE BEST PART OF THE MOISTURE AND ENERGY WITH THE SYSTEM WILL REMAIN NORTH AND EAST OF OUR AREA BUT IT WILL BRING A CHANCE FOR SHOWERS OVER THE SIERRA ZONES SUNDAY AND MONDAY AS IT MOVES THROUGH. WINDS ARE EXPECTED TO BECOME GUSTY AS SURFACE PRESSURE GRADIENTS CONTINUE TO INCREASE AND UPPER LEVEL JET ENERGY DROPS INTO THE AREA. BY SUNDAY AFTERNOON AND EVENING GUSTS COULD REACH WIND ADVISORY CRITERIA IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS AND POSSIBLY ALONG THE WEST SIDE OF THE VALLEY. A FEW LINGERING SHOWERS ARE POSSIBLE NEAR THE SIERRA CREST TUESDAY ON THE BACKSIDE OF THE DEPARTING SYSTEM...OTHERWISE DRY AND WARMING CONDITIONS WILL THEN BE IN STORE THROUGH THE END OF NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE REGION. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z SUNDAY. STRONG SURFACE WINDS WITH GUSTS TO 30KTS MAY DEVELOP ACROSS KERN COUNTY AFTER 21Z TODAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...BINGHAM AVN/FW...BROTHERTON SYNOPSIS...BINGHAM WEATHER.GOV/HANFORD
Hazardous weather outlook, May 7, 5:34 AM PDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 534 AM PDT SAT MAY 7 2011 CAZ095-098-099-081245- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 534 AM PDT SAT MAY 7 2011 ...GUSTY WINDS SUNDAY AND SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY TO STRONG WINDS ARE LIKELY SUNDAY AND SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. NO OTHER SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. JEB
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.